Ph.D. 1966 (physics), M.S. 1963 (physics), Illinois (Urbana); B.A. 1962 (mathematics), Harvard.
Nonlinear dynamics and chaos, aperiodic long-range order, quantum integrable systems, renormalization theory, quantum field theory.
J. H. Lowenstein, S. Hatjispyros and F. Vivaldi, Quasi-periodicity, global stability, and scaling in a model of Hamiltonian round-off, Chaos, 7, 49-56 (1997)
J. H. Lowenstein and F. Vivaldi, Anomalous transport in a model of Hamiltonian roundoff,Nonlinearity 11, 1321-50 (1998)
J. H. Lowenstein and F. Vivaldi, Embedding dynamics for round-off errors near a periodic orbit,Chaos 10, 747-55 (2000)
J. H. Lowenstein, K.L.Kouptsov and F.Vivaldi, Quadratic rational rotations of the torus and dual lattice maps, Nonlinearity 15, 1795-1842 (2002)
J. H. Lowenstein and Sangtian Liu, Propagation of round-off error in a model of quadratic rational rotations, Communications in Nonlinear Science and Numerical Simulation, 8, 215-237 (2003)
J. H. Lowenstein, K.L.Kouptsov, and F. Vivaldi, Recursive tiling and geometry of piecewise rotations by p/7, Nonlinearity, 17, 371-395 (2004)
J. H. Lowenstein, Sticky orbits of a kicked harmonic oscillator, Journal of Physics: Conference Series, 7, 68-85 (2005)
J. H. Lowenstein, G. Poggiaspalla and F. Vivaldi, Sticky orbits in a kicked-oscillator model, Dynamical Systems, 20, 413-451 (2005)
F. Vivaldi and J. H. Lowenstein, Arithmetical properties of a family of irrational piecewise rotations, submitted to Nonlinearity (2005)